Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 11, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Sep 30, 2013, 8:28 AM PDT for 5 counties in California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2013, 8:28 AM PDT (15:28 UTC)
- Expired
- Sep 30, 2013, 8:42 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 86 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WHUS46 KMTR 301528 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 828 AM PDT MON SEP 30 2013 ......A LARGE EARLY SEASON NORTHWEST SWELL IS MOVING THROUGH THE WATERS TODAY... AN LARGE EARLY SEASON NORTHWEST SWELL IS MOVING THROUGH THE WATERS TODAY. THIS LARGE SWELL TRAIN WILL RESULT IN HAZARDOUS BEACH CONDITIONS THROUGH LATE TONIGHT. CAZ529-530-010600- /O.NEW.KMTR.SU.Y.0002.130930T1528Z-131001T1200Z/ NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 828 AM PDT MON SEP 30 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WAVES AND SURF...MODERATE TO LARGE SURF CAN BE EXPECTED AT REEFS AND SAND BARS. * TIMING...TODAY THROUGH LATE TONIGHT. * IMPACTS...MODERATE TO LARGE BREAKING WAVES...STRONG RIP CURRENTS AND POTENTIAL SNEAKER WAVES ON STEEP BEACHES. ADDITIONALLY...WAVES WILL WASH UP ON TO ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION AS WELL AS POTENTIAL SNEAKER WAVES. FISHERMEN SHOULD AVOID FISHING OFF OF ROCKS AND JETTIES. && $$ CAZ006-505-509-010600- /O.NEW.KMTR.BH.S.0011.130930T1528Z-131001T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- 828 AM PDT MON SEP 30 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND SNEAKER WAVES... WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...THE COASTLINE FROM SONOMA COUNTY SOUTH TO SOUTHERN SAN MATEO COUNTY. * TIMING...TODAY THROUGH THIS EVENING. * IMPACTS...MODERATE BREAKING WAVES...STRONG RIP CURRENTS AND POTENTIAL SNEAKER WAVES ON STEEP BEACHES. ADDITIONALLY...WAVES WILL WASH UP ON TO ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS...A BEACH HAZARD STATEMENT MEANS THE POTENTIALLY DANGEROUS CONDITIONS MAY EXIST ON SPECIFIC BEACHES. THESE HAZARDS MAY INCLUDE LARGE SHORE BREAK...STRONG RIP CURRENTS...STRONG LONGSHORE CURRENTS AND POSSIBLY SNEAKER WAVES. ALL OF WHICH COULD BE LIFE THREATENING. BE SURE TO ALWAYS KEEP YOUR EYES ON THE OCEAN. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
291 WHUS46 KMTR 010342 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 842 PM PDT MON SEP 30 2013 ......A LARGE EARLY SEASON NORTHWEST SWELL IS MOVING THROUGH THE WATERS TODAY... AN LARGE EARLY SEASON NORTHWEST SWELL IS MOVING THROUGH THE WATERS TODAY. THIS LARGE SWELL TRAIN WILL RESULT IN HAZARDOUS BEACH CONDITIONS THROUGH LATE TONIGHT. CAZ006-505-509-010445- /O.CAN.KMTR.BH.S.0011.000000T0000Z-131001T0600Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- 842 PM PDT MON SEP 30 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE BEACH HAZARDS STATEMENT. CONDITIONS ARE BEGINNING TO IMPROVE ALONG BEACHES IN THE COASTAL NORTH BAY AND SAN FRANCISCO, SO THE BEACH HAZARDS STATEMENT HAS BEEN CANCELLED. $$ CAZ529-530-011000- /O.EXT.KMTR.SU.Y.0002.000000T0000Z-131001T1000Z/ NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 842 PM PDT MON SEP 30 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WAVES AND SURF...MODERATE TO LARGE SURF CAN BE EXPECTED AT REEFS AND SAND BARS. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...MODERATE TO LARGE BREAKING WAVES...STRONG RIP CURRENTS AND POTENTIAL SNEAKER WAVES ON STEEP BEACHES. ADDITIONALLY...WAVES WILL WASH UP ON TO ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION AS WELL AS POTENTIAL SNEAKER WAVES. FISHERMEN SHOULD AVOID FISHING OFF OF ROCKS AND JETTIES. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 4:52 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 30, 4:52 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
452 AM PDT MON SEP 30 2013
.DISCUSSION...AS OF 3:56 AM PDT MONDAY...SOME LIGHT RAIN SHOWERS
CONTINUE TO FALL IN THE NORTH BAY WITH TOTALS AROUND 0.25 NEAR MT
SAINT HELENA AND SOME OF THE HILLS NEAR THE MENDOCINO COUNTY LINE.
LIGHT RAIN HAS BEEN REPORTED ON AND OFF FOR THE LAST SEVERAL HOURS
NEAR KSTS AND THE KMUX RADAR IS PICKING UP SOME RETURNS OVER
MENDOCINO COUNTY AT THIS HOUR AS THE BOUNDARY FINALLY APPROACHES.
LATEST MODEL TRENDS MORE OR LESS KEEP THE BEST RAIN CHANCES NORTH
OF THE GOLDEN GATE THROUGH THE MORNING HOURS OF TODAY WITH THE
HIGHEST TOTALS OVER NW SONOMA COUNTY. CANT COMPLETELY RULE OUT A
HUNDREDTH OR TWO ON THE SF PENINSULA SO HAVE KEPT SOME SLIGHT
CHANCE POPS GOING THERE THROUGH MIDDAY. FRONTAL BOUNDARY IS
ASSOCIATED WITH IMPRESSIVE SYSTEM THAT PRODUCED HEAVY RAIN OVER
THE PACIFIC NW THIS WEEKEND. STRONG JET STREAM ENERGY HAS NOW
PUSHED INTO THE NORTHERN ROCKIES AND LEFT THE FRONTAL BOUNDARY
MORIBUND AND VOID OF UPPER SUPPORT AS COLD ADVECTION WILL STAY
NORTH OF THE BAY AREA. THUS THE FRONTAL SYSTEM WILL WASH OUT WITH
LITTLE FAN FARE BY LATER THIS AFTERNOON.
WINDS WILL FINALLY SHIFT NORTHERLY BY THIS AFTERNOON AS THE
BOUNDARY PUSHES THROUGH WHICH WILL ALLOW SOME OF THE HIGHER
DEW-POINT AIR TO BE MIXED OUT BY SUNSET.
SLIGHTLY COOLER AIRMASS ALOFT ON TUESDAY WITH CYCLONIC FLOW ALOFT
AND ONSHORE WINDS AT THE SURFACE BUT IN GENERAL NOT FORECASTING
ANY BIG SWINGS IN TEMPERATURES. SEASONABLE EARLY AUTUMN WEATHER
WILL CONTINUE THROUGH MIDWEEK AS AN INSIDE SLIDER DROPS DOWN INTO
NEVADA LATER WEDS INTO THURSDAY. THIS WILL KEEP SKIES MOSTLY CLEAR
OVER THE BAY AREA. SIMILAR TO LAST WEEK SOME STRONG
NORTH/NORTHEAST OFFSHORE WINDS WILL DEVELOP IN THE HILLS AROUND
06-12Z THURSDAY. 850 MB TEMPS AROUND 10-12 CELSIUS ON THURSDAY
MORNING WILL WARM TO 18 CELSIUS BY SATURDAY AFTERNOON. MODERATE TO
STRONG OFFSHORE WINDS WILL END BY FRIDAY MORNING BUT THEN 590 DM
HIGH OVER THE EASTERN PACIFIC WILL BUILD OVERHEAD...MEANING
SEVERAL DAYS OF SUNNY CONDITIONS WITH ABOVE NORMAL TEMPERATURES
THURSDAY THROUGH SATURDAY AND PERHAPS INTO SUNDAY. WILL HAVE TO
MONITOR FIRE WEATHER CONCERNS ONCE AGAIN AND WILL LIKELY RUN SOME
WIND AND RH HEADLINES IN THE MORNING FIRE WEATHER FORECAST.
&&
.AVIATION...AS OF 4:50 AM PDT MONDAY...LOW LEVEL MOISTURE IS
INCREASING OVER THE SFO BAY AREA AS A FRONTAL SYSTEM MOVES THROUGH.
MVFR CIGS WILL BECOME MORE PREDONINANT THIS MORNING. LOW CIGS
BREAKING UP AFTER 18Z AS DAYTIME HEATING TAKES PLACE BUT MID LEVEL
CLOUDS WILL REMAIN THROUGH THE DAY.
VICINITY OF KSFO...MVFR CIGS THROUGH 18Z WITH SOME LIGHT RAIN POSSIBLE.
LIGHT SOUTH TO SOUTHEAST WINDS 5 KT OR LESS BECOMING NORTHWEST
AFTER 18-19Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LOW CLOUDS WILL SPREAD OVER THE AREA
FROM THE NORTHWEST. MVFR CIGS 14Z-19Z.
&&
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 3 PM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 3 PM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: RWW
AVIATION/MARINE: W PI
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:12 AM PDT | Small Craft Advisory for Hazardous Seas | MTR | 53 hr | |
| Sep 30, 8:28 AM PDT | High Surf Advisory | MTR | Monterey, Santa Cruz | 19 hr |
| Sep 30, 2:45 PM PDT | Small Craft Advisory | MTR | 4 days |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.